Jump to content

Recommended Posts

  • Replies 452
  • Created
  • Last Reply

Top Posters In This Topic

Well i just slept for 45 minutes so it still happens haha

But not a lot. I make sure i get 8 to 9 hours sleep a night ( in the beginning i really needed 10 hours every night! )

And by making sure i get my sleep that helps, i can also go to bed late now for one or two nights, but then i get the occasional afternoon nap lol.

 

I don't feel as stoned anymore like in the beginning, however i do still have the memory problems, a lot! But maybe that's the radiation, i don't know

 

But now a year in with these meds i do have the feeling I'm more like myself again.

And I've read that a lot so there's hope!

But i do remember (lol) how it was in the beginning and i know it sucks! But just keep in mind that the pain is gone, that's the goal!

And know how you're feeling now is because of those meds, don't fight it, give into it, especially with the sleep, your body needs it!

Link to post
Share on other sites

Just to say hi Victoria and I'm glad to see you're progressing with the trigem, (my own abbreviation to keep things simple.)

 

Having been dealing with this with my mom, who has it in her jaw, I can tell you that you'll learn what sets it off and how to control it. My mom's has been under control now for going on a year thanks to the Neurontin her doc has her on. We see him in a week and I think he'll be pleased with her progress.

 

It's a hell I would not wish on anyone. When I first got to my mom's place to start taking care of her a family member was pushing hard for her to stop taking the medication for it, claiming it could be handled "naturally." I looked into it, watched my mom have a few episodes (trust me Alzheimer's is nothing compared to that agony) and then told the relative to back off. I think my exact words were, "When someone is convulsing in pain, just sheer pain, then I'm not changing a blessed thing." Then I called my friend who's a nurse, and rather anti-drug and even she said, "No, your mom needs to stay on it."

 

So many people don't understand it's not a pain like a toothache or pulled muscle, not until they've experienced it or watched someone go through. Sort of like how people tell me migraines are "just a headache." (That's like saying hitting a brick wall at 90 miles an hour is just tapping the bumper of the car in front of you on the freeway)

 

So just keep working with your doctor, and yes your body will adjust to the one you're taking now. My mother took that one for a long time and she was volunteering for her church, the neighborhood watch, her local senior center and going out dancing every weekend. She was very active and it wasn't the medications that slowed her down at all, just the stroke and then Alzheimer's. The only reason she's taking another one now is it started to interact with a heart medication my mom was taking, so her doctor switched her.

 

And it's been good. So take heart and take care. Hugs!

Link to post
Share on other sites
Just to say hi Victoria and I'm glad to see you're progressing with the trigem, (my own abbreviation to keep things simple.)

 

Having been dealing with this with my mom, who has it in her jaw, I can tell you that you'll learn what sets it off and how to control it. My mom's has been under control now for going on a year thanks to the Neurontin her doc has her on. We see him in a week and I think he'll be pleased with her progress.

 

It's a hell I would not wish on anyone. When I first got to my mom's place to start taking care of her a family member was pushing hard for her to stop taking the medication for it, claiming it could be handled "naturally." I looked into it, watched my mom have a few episodes (trust me Alzheimer's is nothing compared to that agony) and then told the relative to back off. I think my exact words were, "When someone is convulsing in pain, just sheer pain, then I'm not changing a blessed thing." Then I called my friend who's a nurse, and rather anti-drug and even she said, "No, your mom needs to stay on it."

 

So many people don't understand it's not a pain like a toothache or pulled muscle, not until they've experienced it or watched someone go through. Sort of like how people tell me migraines are "just a headache." (That's like saying hitting a brick wall at 90 miles an hour is just tapping the bumper of the car in front of you on the freeway)

 

So just keep working with your doctor, and yes your body will adjust to the one you're taking now. My mother took that one for a long time and she was volunteering for her church, the neighborhood watch, her local senior center and going out dancing every weekend. She was very active and it wasn't the medications that slowed her down at all, just the stroke and then Alzheimer's. The only reason she's taking another one now is it started to interact with a heart medication my mom was taking, so her doctor switched her.

 

And it's been good. So take heart and take care. Hugs!

Oh absolutely people who say a migraine is " just a headache " I want to throat punch them so hard they will never eat again. And yeah this pain about equals hitting a wall doing 90 miles an hour to dead stop. Even as bad as my migraines are they don't even touch the ferocity of this pain.

 

It is so good to know that your mom is leading a good life with medication. It gives me hope .

Link to post
Share on other sites

I talked to my doctor's office and they got the information from the hospital . And they found out information of the doctor that the hospital recommended . I called that office but they are closed this week . Figures. But I guess it's moving a little bit .

Link to post
Share on other sites

That's what i thought as well while reading your symptoms...but doesn't change a whole lot, one's not better to have than the other, it's just a doctor's term

 

It's good to read and get informed!

Though it can also be depressing to read people's stories or people's experiences with the medication

 

I'm just glad your pain is under control now and hope you get to see a neurologist soon!

Link to post
Share on other sites

Thank you everyone.

 

The worst part someone who I thought was my friend is trying to have me pushed out at work. She is going around telling everyone how I should not work with kids or drive because I am taking an anti seizure medication. The funny part ? She has epilepsy and takes anti seizure medication ..... Lol

Link to post
Share on other sites

It's to be expected, can you call the hospital that prescribed the carbamazepine in the first place? Or your own doctor? Don't know how that works in Canada, here i could call the weekend doctor and they would probably up the dosage.

Think the dosage definitely need to be a bit higher and not wait till the pain becomes unbearable again, take action now!

If the pain gets too much then it takes longer for the new dosage to have an effect and you don't want to be with pain unnecessary.

It needs to go up!

Link to post
Share on other sites

I mean it is not horrific or anything but I am terrified it will be. I took a naproxen.

Oh Sara, I have just had a crap winter. I have been sick since February. I can't seem to get on my feet. I'm going to tell the internist that on Wednesday as well. Mind you the hospital said my blood work is perfectly fine. But it's just been infection after infection after virus. And this. It's really making my anxiety go up. 400 mg probably is a pretty small dose. I guess they go to 600 next.

Link to post
Share on other sites

400 is the smallest dose, i think they will go to 600 indeed, 3 times a day 200, and you won't notice so many side effects.

Yes it all sounds crap!

Do you take vitamin D supplements?

That will help so much with your immune system.

It really helped me!

They also say it can help with TN. As well as vit B12 magnesium and calcium.

Not sure though! But I'm taking all of them and the vit D really helped me with my immune system.

Worth a try!

But it sucks, hug!

Link to post
Share on other sites

But then you could be lacking it in your system, maybe they should test for that? I know a shortage in vit D can cause severe problems.....

They should check you out anyways, that much health issues since February isn't normal. So there must be a reason for it.

And then TN as an extra gift, ugh! That sucks big time!

Link to post
Share on other sites

Well ai have IBS D .

 

But they added 7 new infants to our nursery room in Jan. Every week there is an Infant covered in green snot or several at once. It was an extraordinarily warm winter so no die off of germs.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...